Analytical Solution of the Fractional Initial Emden–Fowler Equation Using the Fractional Residual Power Series Method

  • Muhammed I. SyamEmail author
Original Paper


In this paper, we study the solution of the fractional initial Emden–Fowler equation which is a generalization to the initial Emden–Fowler equation. We implement the fractional power series method (RPS) to approximate the solution of this problem. Several examples are presented to show the accuracy of the presented technique.


Fractional Emden–Fowler equation Caputo derivative Generalized Taylor series Residual power series 



The author also would like to express his sincere appreciation to the United Arab Emirates University Research Affairs for the financial support of Grant No. SURE Plus 21. Also, the author would like to express his sincere grateful to the reviewers for their valuable comments.

Compliance with ethical standards

Conflict of interest

The author declares that there is no conflict of interest regarding the publication of this paper.


  1. 1.
    Wazwaz, A.M.: Analytical solution for the time-dependent Emden–Fowler type of equations by Adomian decomposition method. Appl. Math. Comput. 166, 638–651 (2005)MathSciNetzbMATHGoogle Scholar
  2. 2.
    Wazwaz, A.M.: A new method for solving differential equations of the Lane–Emden type. Appl. Math. Comput. 118(2/3), 287–310 (2001)MathSciNetzbMATHGoogle Scholar
  3. 3.
    Wazwaz, A.M.: A new method for solving singular initial value problems in the second order ordinary differential equations. Appl. Math. Comput. 128, 47–57 (2002)MathSciNetGoogle Scholar
  4. 4.
    Wazwaz, A.M.: Adomian decomposition method for a reliable treatment of the Emden–Fowler equation. Appl. Math. Comput. 161, 543–560 (2005)MathSciNetzbMATHGoogle Scholar
  5. 5.
    Wazwaz, A.M.: Partial Differential Equations and Solitary Waves Theory. HEP, Springer, Beijing, Berlin (2009)CrossRefzbMATHGoogle Scholar
  6. 6.
    Yildirim, A., Ozis, T.: Solutions of singular IVPs of Lane-Emden type by homotopy perturbation method. Phys. Lett. A 369, 70–76 (2007)CrossRefzbMATHGoogle Scholar
  7. 7.
    Yildirim, A., Ozis, T.: Solutions of singular IVPs of Lane–Emden type by the variational iteration method. Nonlinear Anal. 70, 2480–2484 (2009)MathSciNetCrossRefzbMATHGoogle Scholar
  8. 8.
    Shang, X., Wu, P., Shao, X.: An efficient method for solving Emden–Fowler equations. J. Franklin Institute 346, 889–897 (2009)MathSciNetCrossRefzbMATHGoogle Scholar
  9. 9.
    Parand, K., Dehghan, M., Rezaeia, A.R., Ghaderi, S.M.: An approximation algorithm for the solution of the nonlinear Lane–Emden type equations arising in astrophysics using Hermite functions collocation method. Comput. Phys. Commun. 181, 1096–1108 (2010)MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    Wazwaz, A.M.: A reliable treatment of singular Emden–Fowler initial value problems and boundary value problems. Appl. Math. Comput. 217, 10387–10395 (2011)MathSciNetzbMATHGoogle Scholar
  11. 11.
    Irandoust-pakchin, S., Abdi-Mazraeh, S.: Exact solutions for some of the fractional integrodifferential equations with the nonlocal boundary conditions by using the modification of He’s variational iteration method. Int. J. Adv. Math. Sci. 1(3), 139–144 (2013)Google Scholar
  12. 12.
    Ray, S.S.: Analytical solution for the space fractional diffusion equation by two-step Adomian decomposition method. Commun. Nonlinear Sci. Numer. Simul. 14(4), 1295–1306 (2009)MathSciNetCrossRefzbMATHGoogle Scholar
  13. 13.
    Mittal, R.C., Nigam, R.: Solution of fractional integrodifferential equations by Adomain decomposition method. Int. J. Appl. Math. Mech. 4(2), 87–94 (2008)Google Scholar
  14. 14.
    Saeedi, H., Samimi, F.: He’s homotopy perturbation method for nonlinear ferdholm integrodifferential equations of fractional order. Int. J. Eng. Res. Appl. 2(5), 52–56 (2012)Google Scholar
  15. 15.
    Saeed, R.K., Sdeq, H.M.: Solving a system of linear fredholm fractional integrodifferential equations using homotopy perturbation method. Aust. J. Basic Appl. Sci. 4(4), 633–638 (2010)Google Scholar
  16. 16.
    Caputo, M.: Linear models of dissipation whose Q is almost frequency independent-II. Geophys. J. Int. 13, 529–539 (1967)MathSciNetCrossRefGoogle Scholar
  17. 17.
    Abu Arqub, O., El-Ajou, A., Bataineh, A., Hashim, I.: A representation of the exact solution of generalized Lane Emden equations using a new analytical method 2013, Article ID 378593, 10 pages (2103)Google Scholar
  18. 18.
    Attili, B., Furati, K., Syam, M.: An efficient implicit Runge-Kutta method for second order system. Appl. Math. Comput. 178(2), 229–238 (2006)MathSciNetzbMATHGoogle Scholar
  19. 19.
    Syam, M., Attili, B.: Numerical solution of singularly perturbed fifth order two point boundary value problem. Appl. Math. Comput. 170(2), 1085–1094 (2005)MathSciNetzbMATHGoogle Scholar
  20. 20.
    Syam, M.: The modified Broyden-variational method for solving nonlinear elliptic differential equations. Chaos Solitons Fractals J. 32(2), 392–404 (2007)MathSciNetCrossRefzbMATHGoogle Scholar
  21. 21.
    Syam, M., Siyyam, H., Al-mdallul, Q.: Numerical methods for solving linear boundary value problems by the Chebyshev Tau method. Appl. Math. Mech. 20(8), 873–880 (1999)MathSciNetCrossRefzbMATHGoogle Scholar
  22. 22.
    Siyyam, H., Syam, M.: An accurate solution of the Poisson equation by the Chebyshev–Tau method. J. Comput. Appl. Math. 85, 1–10 (1997)MathSciNetCrossRefzbMATHGoogle Scholar
  23. 23.
    Syam, M., Siyyam, H., Al-Subaihi, I., Tau-Path following method for solving the Riccati equation with fractional order. J. Comput. Methods Phys. 2014, Article ID 207916 (2014)Google Scholar
  24. 24.
    Aomari, A., Awawdeh, F., Tahat, N., Ahmed, F., Shatanawi, W.: Multiple solution for fractional differential equation: analytic approach. Appl. Math. Comput. 219, 8893–8903 (2013)MathSciNetzbMATHGoogle Scholar
  25. 25.
    Jaradat, H.M., Jaradat, I., Alquran, M., Jaradat, M.M.M., Mustafa, Z., Abohassan, K.M., Abdelkarim, R.: Approximate solutions to the generalized time-fractional Ito system. Ital. J. Pure Appl. Math. 37, 699–710 (2017)MathSciNetzbMATHGoogle Scholar
  26. 26.
    Alquran, M., Al-Khaled, K., Sivasundaram, S., Jaradat, H.M.: Mathematical and numerical study of existence of bifurcations of the generalized fractional Burgers-Huxley equation. Nonlinear Stud. 24(1), 235–244 (2017)MathSciNetzbMATHGoogle Scholar
  27. 27.
    Alquran, M., Al-Khaled, K., Sarda, T., Chattopadhyay, J.: Revisited Fishers equation in a new outlook: a fractional derivative approach. Phys. A 438, 81–93 (2015)MathSciNetCrossRefGoogle Scholar
  28. 28.
    El-Ajou, A., Abu Arqub, O., Al-zhour, Z., Momani, S.: New results on fractional power series: theories and applications. Entropy 15, 5305–5323 (2013). MathSciNetCrossRefzbMATHGoogle Scholar
  29. 29.
    Chen, W., Fu, Z.-J., Chen, C.S.: Recent advances in radial basis function collocation methods. Springer, Heidelberg (2014)CrossRefzbMATHGoogle Scholar
  30. 30.
    Pang, G., Chen, W., Fu, Z.: Space-fractional advection-dispersion equations by the Kansa method. J. Comput. Phys. 293, 280–296 (2015)MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Springer (India) Private Ltd., part of Springer Nature 2018

Authors and Affiliations

  1. 1.Department of Mathematical SciencesUAE UniversityAl-AinUnited Arab Emirates

Personalised recommendations